Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 302, NWS Jackson, MS

June 16, 20175 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2017, 5:08 PM CDT for 5 counties in Mississippi. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2017, 5:08 PM CDT (22:08 UTC)
Expired
Jun 16, 2017, 6:00 PM CDT
In force
52 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Attala County, MS, Choctaw County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:08 PM CDTTSTM WND DMG3 Wsw Weir, MSTREE DOWN ALONG HIGHWAY 12.
Jun 16, 5:25 PM CDTTSTM WND DMG2 Nw Louisville, MSTREE FELL ON A HOUSE ON NORTHWOOD DR.
Jun 16, 5:30 PM CDTTSTM WND DMGLouisville, MSNUMEROUS TREES WERE DOWN AROUND LOUISVILEE.
Jun 16, 5:58 PM CDTTSTM WND DMG3 Ne Ackerman, MSA COUPLE BLOCKING HIGHWAY 12 NEAR ACKERMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 12:42 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1545 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1545 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

253 
WUUS54 KJAN 162208
SVRJAN
MSC007-019-103-105-159-162300-
/O.NEW.KJAN.SV.W.0302.170616T2208Z-170616T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
508 PM CDT FRI JUN 16 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Choctaw County in central Mississippi...
  Northwestern Noxubee County in east central Mississippi...
  Southern Oktibbeha County in northeastern Mississippi...
  Northeastern Attala County in central Mississippi...
  Winston County in east central Mississippi...

* Until 600 PM CDT

* At 507 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles west of Craig Springs to 6 miles northeast
  of Zama, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Severe thunderstorms will be near...
  Craig Springs around 515 PM CDT. 
  Betheden around 520 PM CDT. 
  Oktoc around 530 PM CDT. 

Other locations impacted by these severe thunderstorms include
Noxapater, Mccool, Sturgis and Weir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3297 8879 3298 8951 3328 8933 3339 8909
      3339 8867 3329 8867
TIME...MOT...LOC 2207Z 287DEG 36KT 3335 8903 3305 8931 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
3 follow-up statements
175 
WWUS54 KJAN 162231
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
531 PM CDT FRI JUN 16 2017

MSC007-019-162240-
/O.CAN.KJAN.SV.W.0302.000000T0000Z-170616T2300Z/
Choctaw MS-Attala MS-
531 PM CDT FRI JUN 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW AND
NORTHEASTERN ATTALA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
central, northeastern and east central Mississippi.

LAT...LON 3297 8879 3298 8932 3311 8932 3311 8922
      3320 8921 3320 8911 3328 8911 3329 8906
      3339 8906 3339 8867 3329 8867
TIME...MOT...LOC 2230Z 287DEG 36KT 3328 8876 3298 8904 

$$

MSC103-105-159-162300-
/O.CON.KJAN.SV.W.0302.000000T0000Z-170616T2300Z/
Noxubee MS-Oktibbeha MS-Winston MS-
531 PM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN NOXUBEE...SOUTHERN OKTIBBEHA AND WINSTON COUNTIES...

At 530 PM CDT, severe thunderstorms were located along a line
extending from near Oktoc to near Stallo, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

These severe storms will be near...
  Oktoc around 535 PM CDT. 

Other locations impacted by these severe thunderstorms include
Noxapater and Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3297 8879 3298 8932 3311 8932 3311 8922
      3320 8921 3320 8911 3328 8911 3329 8906
      3339 8906 3339 8867 3329 8867
TIME...MOT...LOC 2230Z 287DEG 36KT 3328 8876 3298 8904 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
091 
WWUS54 KJAN 162248
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
548 PM CDT FRI JUN 16 2017

MSC105-162257-
/O.CAN.KJAN.SV.W.0302.000000T0000Z-170616T2300Z/
Oktibbeha MS-
548 PM CDT FRI JUN 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKTIBBEHA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern and east central Mississippi.

LAT...LON 3297 8879 3297 8898 3329 8896 3329 8867
TIME...MOT...LOC 2247Z 287DEG 36KT 3323 8858 3293 8886 

$$

MSC103-159-162300-
/O.CON.KJAN.SV.W.0302.000000T0000Z-170616T2300Z/
Noxubee MS-Winston MS-
548 PM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN NOXUBEE AND EASTERN WINSTON COUNTIES...

At 547 PM CDT, severe thunderstorms were located along a line
extending from Brooksville to near Preston, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

these severe thunderstorms will remain over mainly rural areas of
northwestern Noxubee and eastern Winston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3297 8879 3297 8898 3329 8896 3329 8867
TIME...MOT...LOC 2247Z 287DEG 36KT 3323 8858 3293 8886 

HAIL...<.75IN
WIND...60MPH
 
$$

DC
868 
WWUS54 KJAN 162258
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
558 PM CDT FRI JUN 16 2017

MSC103-159-162308-
/O.EXP.KJAN.SV.W.0302.000000T0000Z-170616T2300Z/
Noxubee MS-Winston MS-
558 PM CDT FRI JUN 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NOXUBEE AND
EASTERN WINSTON COUNTIES WILL EXPIRE AT 600 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with these thunderstorms.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern and east central Mississippi.

LAT...LON 3297 8879 3297 8898 3329 8896 3329 8867
TIME...MOT...LOC 2258Z 287DEG 36KT 3323 8858 3293 8886 

$$

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:11 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 16, 4:11 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
411 PM CDT Fri Jun 16 2017

...SCATTERED SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING...

.DISCUSSION...

Through Saturday:

Thunderstorms have been increasing in coverage over the northern
half of the forecast area over the past few hours as lift from the
combined MCV/disturbance aloft filters southeast into the Lower MS
Valley. The atmosphere across our region is very unstable with
surface-based CAPE values ranging from 3500 to 5000 j/kg currently
and some dry air aloft is helping enhance the threat for storms
producing gusty (and possibly damaging) winds from microbursts.
There is also a decent amount of deep layer wind shear in place (by
summer standards) and this aspect of the environment will likely
lead to one or two storm clusters aggregating within the next few
hours along and north of I-20, and then advancing more or less
southeastward into southern zones late this afternoon into the
evening. The going severe thunderstorm watch will be kept in place
through 9 pm in all areas at this juncture to cover the damaging
wind threat from storms. There will also be a more secondary risk
of hail. It is likely at least some portions of watch in northern
and western zones will be able to be dropped from the watch before
the official 9 pm expiration time.

There have recently been some signals showing up for late tonight
in high resolution model output suggesting convection could again
pop up along the lingering convergent boundary (which helped
trigger today's activity). This boundary should become oriented
more north to south (near I-55) late tonight and into tomorrow
and the question mark of whether or not much late night into early
Saturday convection will occur provides more than wanted
uncertainty for first half of the weekend. Initial thinking was
that the current upper pattern (susceptible to somewhat chaotic
thunderstorm clusters) would be breaking down after today but
subtle hints of energy aloft trying to cut-off just to our south
could possibly extend the unsettled window through Saturday. For
now we are going with 30 PoPs tomorrow along and east of the I-55
corridor and will watch closely for trends in observations and
near-term high resolution forecast models. As for impacts, it is
certainly not out of the question a few strong storms could be in
the cards for tomorrow (especially in the mentioned areas) but
there is far too much uncertainty, and a general expected
lessening of instability, to considering advertising a severe risk
in the HWO/graphics at this time. Otherwise, expect highs
generally ranging from 90 to 93 with plenty of humidity to
occasional peak heat index values up to the century mark in spots.
/BB/

Saturday night through Thursday night:

On Sunday the mid-level ridge will continue to strengthen over
the region. With plenty of moisture and decent lapse rates, expect
there to be at least some isolated to scattered convection on the
periphery of the ridge in the east Sunday afternoon. Once again a
strong storm or two looks possible.

On Monday into Tuesday, an upper trough will drag a cold front south
across the area. The models are not overly robust with the
convection with this system, as the models are struggling with the
potential for a tropical system in the golf. The models want to turn
the flow around to the North in advance of this potential low and
cut off the flow of moisture to the area. High pressure and much
drier air will build in for Tuesday and Wednesday with highs in the
upper 80s Tuesday and in the low 90s by Wednesday. By Thursday the
Global models diverge with the latest run of the ECMWF trying to
bring some remnant tropical moisture northward over the area, while
the GFS keeps the moisture to the south. Will lean towards the Drier
GFS solution and keep the area dry on Thursday and Thursday
night./15/

&&

.AVIATION...
18Z TAF discussion:

Expected scattered strong to severe thunderstorms to affect the
region through the afternoon and into the early evening at all
sites (although a majority of the activity will likely be through
before the afternoon is out along the GLH/GWO/CBM/GTR corridor).
Any storms will have the potential to produce IFR conditions,
hail, gusty winds, IFR flight cats, and severe turbulence in the
vicinity. Most of the storms should be through by late evening
into the overnight with potential of patchy fog and low clouds
by daybreak tomorrow. Tomorrow should hold less convective
potential and mostly VFR conditions after morning low clouds and
fog dissipate. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  91  74  91 /  30  26  14  13
Meridian      70  90  74  91 /  41  28  17  24
Vicksburg     74  92  74  91 /  24  23  12   9
Hattiesburg   71  90  72  91 /  59  26  16  27
Natchez       73  90  73  90 /  28  21  11  16
Greenville    74  91  75  91 /  16  20  10  10
Greenwood     72  91  75  90 /  17  23  12  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

15/BB
Hazardous weather outlook, Jun 16, 3:12 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
312 PM CDT Fri Jun 16 2017

ARZ074-075-LAZ007>009-MSZ018-019-025>046-172015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
312 PM CDT Fri Jun 16 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Through the remainder of this afternoon

Severe thunderstorms will be possible through the rest of the
afternoon north of the Interstate Twenty corridor. The main risk
with any severe storms will be damaging winds, although hail up to
the size of quarters cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon.

LAZ015-016-023>026-MSZ047>066-072>074-172015-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
312 PM CDT Fri Jun 16 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon into this evening.

Severe thunderstorms will be possible through evening along and
north of the Interstate Twenty corridor. The main risk with any
severe storms will be damaging winds, although hail up to the size
of quarters cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Tropical page...
   www.weather.gov/jan/tropical
National Hurricane Center Home Page...
   www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jun 16, 3:28 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
328 PM CDT FRI JUN 16 2017

MSZ026-162100-
Grenada MS-
328 PM CDT FRI JUN 16 2017

...A STRONG THUNDERSTORM WILL AFFECT GRENADA COUNTY UNTIL 400 PM
CDT...

At 327 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bew Springs, or 7 miles northwest of Grenada, moving east at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Grenada around 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
north central Mississippi.

LAT...LON 3387 8977 3387 8959 3368 8969 3368 9014
      3381 9014 3381 8998 3382 8998 3382 8993
      3390 8992 3390 8977
TIME...MOT...LOC 2027Z 269DEG 17KT 3384 8991

10
Special weather statement, Jun 16, 4:29 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
429 PM CDT FRI JUN 16 2017

MSZ047-162215-
Warren MS-
429 PM CDT FRI JUN 16 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN COUNTY UNTIL
515 PM CDT...

At 428 PM CDT, Meteorologists were tracking a strong thunderstorm
over Redwood, moving southeast at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Oak Ridge around 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
central and west central Mississippi.

LAT...LON 3258 9076 3257 9076 3257 9073 3258 9072
      3259 9073 3260 9072 3258 9065 3255 9065
      3254 9063 3236 9073 3245 9086 3257 9086
TIME...MOT...LOC 2128Z 293DEG 9KT 3251 9080

DC
Local storm report, Jun 16, 4:41 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 N WINONA              33.53N 89.72W
06/16/2017                   MONTGOMERY         MS   PUBLIC

            A FEW TREES DOWN ON SAWYER LOOP RD.

&&
Local storm report, Jun 16, 4:45 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     6 ESE GREENWOOD         33.49N 90.09W
06/16/2017  M52 MPH          CARROLL            MS   ASOS

            KGWO MEASURED 52 MPH WIND GUST.

&&
Local storm report, Jun 16, 5:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     1 E MANTEE              33.73N 89.05W
06/16/2017                   WEBSTER            MS   EMERGENCY MNGR

            A FEW TREES DOWN ACROSS HWY 15.

&&
Special weather statement, Jun 16, 5:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
508 PM CDT FRI JUN 16 2017

MSZ018-019-162315-
Sunflower MS-Bolivar MS-
508 PM CDT FRI JUN 16 2017

...A LINE OF GUSTY THUNDERSTORMS WILL AFFECT SUNFLOWER AND BOLIVAR
COUNTIES UNTIL 615 PM CDT...

At 507 PM CDT, Meteorologists were tracking a line of strong
thunderstorms along extending from near De Witt to near Minter City.
Movement was south at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Blaine around 545 PM CDT.
  Sunflower around 555 PM CDT.
  Moorhead around 610 PM CDT.
  Inverness around 615 PM CDT.

Other locations impacted by these storms include Doddsville,
Winstonville, Beulah, Pace and Merigold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 900 PM CDT for
north central and northwestern Mississippi.

LAT...LON 3412 9095 3388 9045 3333 9045 3333 9055
      3345 9076 3353 9076 3353 9092 3369 9122
      3368 9103 3377 9115 3378 9099 3385 9107
      3393 9101 3397 9109 3400 9102 3396 9097
      3402 9099 3402 9090 3407 9088 3409 9091
TIME...MOT...LOC 2207Z 019DEG 20KT 3425 9127 3376 9036

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:06 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston54 min
Jun 15, 7:50 PM CDTSpecial Weather StatementJANWashington25 min
Jun 15, 8:44 PM CDTSpecial Weather StatementJANRankin31 min
Jun 16, 1:48 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey57 min
Jun 16, 2:54 PM CDTSpecial Weather StatementJANWarren51 min
Jun 16, 3:20 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes55 min
Jun 16, 3:28 PM CDTSpecial Weather StatementJANGrenada32 min
Jun 16, 3:50 PM CDTSevere Thunderstorm WarningJANWebster55 min
Jun 16, 4:13 PM CDTSevere Thunderstorm WarningJANRankin, Scott62 min
Jun 16, 4:18 PM CDTSevere Thunderstorm WarningJANMontgomery42 min
Jun 16, 4:25 PM CDTSevere Thunderstorm WarningJANCarroll, Leflore50 min
Jun 16, 4:29 PM CDTSpecial Weather StatementJANWarren46 min
Jun 16, 4:39 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha66 min
Jun 16, 4:43 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Oktibbeha, Webster62 min
Jun 16, 4:45 PM CDTSevere Thunderstorm WarningJANWashington45 min
Jun 16, 5:00 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale60 min
Jun 16, 5:03 PM CDTSevere Thunderstorm WarningJANScott, Smith46 min
Jun 16, 5:08 PM CDTSpecial Weather StatementJANBolivar, Sunflower67 min
Jun 16, 5:14 PM CDTSpecial Weather StatementJANLeflore61 min
Jun 16, 5:20 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee55 min
Jun 16, 5:21 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore, Sunflower39 min
Jun 16, 5:28 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington62 min
Jun 16, 5:42 PM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton4 hr
Jun 16, 5:44 PM CDTSevere Thunderstorm WarningJANBolivar61 min
Jun 16, 5:53 PM CDTFlash Flood WarningJANBolivar, Carroll, Holmes, Humphreys, Leflore, Sunflower and 1 more3 hr
Jun 16, 5:54 PM CDTSevere Thunderstorm WarningJANJasper, Newton51 min
Jun 16, 5:55 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee65 min
Jun 16, 6:00 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore60 min
Jun 16, 6:11 PM CDTSevere Thunderstorm WarningJANBolivar, Washington64 min
Jun 16, 6:18 PM CDTSpecial Weather StatementJANNoxubee27 min
Jun 16, 6:23 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale56 min
Jun 16, 6:47 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington73 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.